Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 25, 2025, 5:07 PM CDT for Steele County, Waseca County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 25, 2025, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
460
WUUS53 KMPX 252207
SVRMPX
MNC147-161-252245-
/O.NEW.KMPX.SV.W.0069.250625T2207Z-250625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Wed Jun 25 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Steele County in south central Minnesota...
Northeastern Waseca County in south central Minnesota...
* Until 545 PM CDT.
* At 507 PM CDT, a severe thunderstorm was located near Waseca, or
10 miles west of Owatonna, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Owatonna, Waseca, Medford, Lemond, Clinton Falls, Merton, Moland,
Owatonna Airport and Rice Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a
portion of south central Minnesota.
&&
LAT...LON 4396 9351 4413 9350 4420 9318 4420 9305
4401 9305
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9342
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dye3 follow-up statements
627
WWUS53 KMPX 252215
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
515 PM CDT Wed Jun 25 2025
MNC161-252225-
/O.CAN.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Waseca MN-
515 PM CDT Wed Jun 25 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN WASECA
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a
portion of south central Minnesota.
&&
LAT...LON 4415 9341 4420 9320 4420 9305 4401 9305
4397 9341
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9341
$$
MNC147-252245-
/O.CON.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/
Steele MN-
515 PM CDT Wed Jun 25 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN STEELE COUNTY...
At 515 PM CDT, a severe thunderstorm was located 7 miles west of
Owatonna, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Owatonna, Medford, Lemond, Clinton Falls, Merton, Moland, Owatonna
Airport and Rice Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a
portion of south central Minnesota.
&&
LAT...LON 4415 9341 4420 9320 4420 9305 4401 9305
4397 9341
TIME...MOT...LOC 2207Z 254DEG 21KT 4406 9341
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dye365 WWUS53 KMPX 252226 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 526 PM CDT Wed Jun 25 2025 MNC147-252245- /O.CON.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/ Steele MN- 526 PM CDT Wed Jun 25 2025 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHEASTERN STEELE COUNTY... At 526 PM CDT, a severe thunderstorm was located over Owatonna, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Owatonna, Merton, Moland and Rice Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter inside a well-built structure and stay away from windows. This storm is capable of producing damaging winds. Tornadoes can develop quickly from severe thunderstorms. Seek shelter immediately in an interior room on the lowest floor of a well-built structure. A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a portion of south central Minnesota. && LAT...LON 4420 9305 4401 9305 4399 9321 4420 9320 TIME...MOT...LOC 2215Z 254DEG 21KT 4407 9335 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Dye
697 WWUS53 KMPX 252236 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 536 PM CDT Wed Jun 25 2025 MNC147-252246- /O.EXP.KMPX.SV.W.0069.000000T0000Z-250625T2245Z/ Steele MN- 536 PM CDT Wed Jun 25 2025 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM CDT FOR NORTHEASTERN STEELE COUNTY... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1000 PM CDT Wednesday for a portion of south central Minnesota. && LAT...LON 4420 9305 4401 9305 4399 9321 4420 9320 TIME...MOT...LOC 2226Z 254DEG 21KT 4409 9326 $$ Dye
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:32 PM CDT, 1 hour 35 minutes earlier. Its key messages:
- Flash Flood Watch for much of central and southern Minnesota, and western Wisconsin until Thursday morning.
- Slight Risk (Level 2 of 5) for severe thunderstorms across mainly southern Minnesota this evening.
- Widespread rainfall continues this afternoon with and additional 1" to 3" expected. Locally higher amounts possible which could lead to localized flash flooding.
- Hot and humid this weekend with more storms possible.
Area forecast discussion, Jun 25, 3:32 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Flash Flood Watch for much of central and southern Minnesota, and
western Wisconsin until Thursday morning.
- Slight Risk (Level 2 of 5) for severe thunderstorms across mainly
southern Minnesota this evening.
- Widespread rainfall continues this afternoon with and additional
1" to 3" expected. Locally higher amounts possible which could lead
to localized flash flooding.
- Hot and humid this weekend with more storms possible.
&&
.DISCUSSION...
Issued at 331 PM CDT Wed Jun 25 2025
Heavy rainfall has spread across much of Minnesota and Wisconsin
since earlier this morning and is expected to continue into the
evening. Our first round of heavy precipitation was result of
an h850 wave that continues to move NE across central MN. This
wave as well as high pressure located over the TN Valley has
aided in providing the northern plains unseasonably high
moisture values. PWATs have ranged around 2" this afternoon
which indicates a tropical-like atmosphere. As for current rain
totals so far, interpolated rainfall totals range between 1 to 3
inches with a few locally higher amounts across western
Minnesota.
Across south-central Minnesota, a warm front continues to push its
way northward. Dew Points in the latest METARs especially along the
I-90 corridor will continue to creep into the into the upper 60s and
lower 70s. This along with some differential heating mixing in,
moderate instability ~1500 J/kg and adequate low-level shear
will aid support for convective initiation to where a few cells
could produce tornadoes. Thus, a Tornado Watch is in effect
until 10 PM tonight across southern MN and portions of western
WI.
Another round of heavy rainfall sets up Thursday morning where flash
flooding again could potentially be an issue. Especially if heavy
rain falls over areas that had seen rainfall from today. Although
the QPF maxima is more focused over eastern MN and western WI.
Regardless, most areas could expected to see an additional 1 to
3 inches of rainfall with locally higher amounts possible. It
is expected that most of the rainfall tapers off from west to
east by Thursday evening. Come Friday into the weekend,
temperatures will make a run back towards the upper 80s and low
90s. Heat indices could even reach near 100 degrees across
western MN on Saturday. Our eyes will move towards our next
anticipated disturbance to track down from the NW over the
weekend. With the added heat, and instability, severe weather
continues to become increasingly likely. Still to soon to
determine specific impacts but one should make weekend plans
accordingly for the potential of stronger storms.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025
The heaviest band of rain has lifted northward of all of our
terminals early this afternoon. Still, most sites are MVFR/IFR
which will continue through the period. Additional rain is
expected this afternoon with a few thunderstorms possible for
KMKT/KMSP/KEAU. IFR/LIFR conditions are possible with the
heaviest showers and storms. There will likely be a brief break
in the precip overnight before another round arrives early
Thursday morning. Cigs will remain IFR overnight and through
much of tomorrow morning.
KMSP...Thunderstorm chances are highest to the south of the
terminal due to the placement of the warm front, but a few
storms are still possible late this afternoon. Have opted to
change the TEMPO to PROB30. Otherwise, mainly IFR conditions
through the period with easterly winds becoming northeast
tomorrow morning.
/OUTLOOK FOR KMSP/
FRI...VFR. Wind variable 5 kts.
SAT...VFR. Chc TSRA/MVFR late. Wind S 5-10 kts.
SUN...MVFR/RA likely, chc TSRA/IFR. Wind W to NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch through Thursday morning for Anoka-Benton-Blue
Earth-Carver-Chippewa-Chisago-Dakota-Faribault-Freeborn-
Goodhue-Hennepin-Isanti-Kandiyohi-Le Sueur-McLeod-Meeker-
Nicollet-Pope-Ramsey-Renville-Rice-Scott-Sherburne-Sibley-
Stearns-Steele-Swift-Waseca-Washington-Wright.
WI...Flood Watch through Thursday morning for Barron-Chippewa-Dunn-
Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.
&&
DISCUSSION...Dunleavy
AVIATION...DyeHazardous weather outlook, Jun 25, 3:17 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 317 PM CDT Wed Jun 25 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 262030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 317 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Rain and thunderstorms will continue into this evening. Areas of heavy rainfall and localized flash flooding are possible. A few storms across southern Minnesota could be severe with the potential of producing tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of showers and thunderstorms are expected to continue through Thursday. Heavy rain and flooding are possible, especially if and where thunderstorms track over areas that receive heavy rainfall on Wednesday. Additional storms are possible Saturday night into Sunday, some of which may be strong. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed across southern Minnesota this evening.
In the hours before
Local storm report, Jun 25, 4:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
452 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Tornado 2 NE Hartland 43.82N 93.46W
06/25/2025 Freeborn MN Emergency Mngr
Damage to barn/shed at farm residence.
&&
CTGLocal storm report, Jun 25, 4:54 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
454 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 2 SW Columbia Heights 45.03N 93.28W
06/25/2025 Hennepin MN Emergency Mngr
Flooded roadways, stranded motorists rescued
by Fire Dept.
&&
TDHLocal storm report, Jun 25, 4:55 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
455 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Flash Flood St. Paul 44.96N 93.08W
06/25/2025 Ramsey MN Public
Car stranded in water on exit ramp of
Highway 61 & Interstate 94 in St. Paul.
&&Local storm report, Jun 25, 4:56 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
456 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 2 ENE Minneapolis 44.99N 93.23W
06/25/2025 Hennepin MN Emergency Mngr
Roadway flooded. Reported by Emergency
Management.
&&
TDHLocal storm report, Jun 25, 5:02 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
502 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 1 SW New Hope 45.02N 93.40W
06/25/2025 Hennepin MN Public
X recording of flooded roadway.
&&
TDHLocal storm report, Jun 25, 5:07 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Flood 2 W Roseville 45.00N 93.21W
06/25/2025 Hennepin MN Public
Heavy rain caused jackknifed semi blocking
lanes of travel on I-35 at Industrial Blvd.
&&The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:50 AM CDT | Flood Watch | MPX | Anoka, Benton, Blue Earth, Carver, Chippewa, Chisago and 24 more | 10 hr |
| Jun 25, 11:51 AM CDT | Areal Flood Warning | MPX | Renville | 6 hr |
| Jun 25, 3:02 PM CDT | Areal Flood Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 4 hr |
| Jun 25, 3:46 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 14 min |
| Jun 25, 3:51 PM CDT | Flash Flood Warning | MPX | Anoka, Carver, Hennepin, Ramsey, Washington | 3 hr |
| Jun 25, 3:53 PM CDT | Tornado Warning | MPX | Faribault | 22 min |
| Jun 25, 3:57 PM CDT | Tornado Warning | MPX | Freeborn | 18 min |
| Jun 25, 4:01 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 18 min |
| Jun 25, 4:09 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur | 36 min |
| Jun 25, 4:27 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 33 min |
| Jun 25, 4:29 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 18 min |
| Jun 25, 4:32 PM CDT | Tornado Warning | MPX | Rice | 28 min |
| Jun 25, 4:56 PM CDT | Tornado Warning | MPX | Steele | 12 min |
| Jun 25, 4:58 PM CDT | Tornado Warning | MPX | Goodhue, Rice | 18 min |
| Jun 25, 5:25 PM CDT | Tornado Warning | MPX | Goodhue | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.